Carisoprodol (trade names embody Soma, Somadril, Carisoma, Carisoprodol Watson, Listaflex, Somacid, Vanadom) is a muscle relaxant from carbamic acid esters pharmacological group. This treatment is indicated along with rest and bodily remedy to relieve musculoskeletal ache, skeletal muscle spasms, stiffness, muscle accidents, pressure, sprain, acute back ache, discomfort associated with short-term, painful musculoskeletal circumstances, and for different medical functions. It can be broadly off-label used as recreational drug. Carisoprodol could also be prescribed alone for monotherapy or in mixtures with different medication, such as psycholeptics.
Clinical presentation </h2
Overdosage of Carisoprodol (Soma) tablets generally produces CNS melancholy. Death, coma, respiratory melancholy, hypotension, seizures, delirium, hallucinations, dystonic reactions, nystagmus, blurred imaginative and prescient, mydriasis, euphoria, muscular incoordination, rigidity, and/or headache have been reported with Soma overdosage. Serotonin syndrome has been reported with carisoprodol intoxication. Many of the carisoprodol overdoses have occurred within the setting of a number of drug overdoses (including medication of abuse, illegal medication, and alcohol). The effects of an overdose of this medicine and other CNS depressants (e.g., alcohol, benzodiazepines, opioids, tricyclic antidepressants) may be additive even when one of the medicine has been taken within the beneficial dosage. Fatal unintentional and non-accidental overdoses of SOMA have been reported alone or together with CNS depressants.
Treatment of overdosage
Basic life help measures ought to be instituted as dictated by the clinical presentation of the Soma overdose. Vomiting shouldn’t be induced due to the risk of CNS and respiratory melancholy, and subsequent aspiration. Circulatory assist ought to be administered with volume infusion and vasopressor brokers if needed. Seizures should be handled with intravenous benzodiazepines and the reoccurrence of seizures could additionally be treated with phenobarbital. In cases of severe CNS melancholy, airway protecting reflexes may be compromised and tracheal intubation ought to be thought of for airway protection and respiratory support.
For decontamination in circumstances of extreme toxicity, activated charcoal should be thought-about in a hospital setting in patients with massive overdoses who current early and usually are not demonstrating CNS despair and can defend their airway.